Alert archive / Maryland / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 6, 2018, 9:52 AM EDT for Caroline County, Maryland. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2018, 9:52 AM EDT (13:52 UTC)
- Expired
- Jul 6, 2018, 10:15 AM EDT
- In force
- 23 min
- Issued by
- NWS Philadelphia/Mount Holly
County Caroline County, MD
The radar
The Dover AFB radar (KDOX), 31 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 1.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834
WWUS81 KPHI 061352
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
952 AM EDT FRI JUL 6 2018
DEZ002-003-MDZ020-061415-
Inland Sussex-Kent-Caroline-
952 AM EDT FRI JUL 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SUSSEX...
SOUTHWESTERN KENT AND SOUTHEASTERN CAROLINE COUNTIES...
At 952 AM EDT, a strong thunderstorm was located over Agner, or 9
miles north of Hurlock, moving east at 20 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Harrington, Federalsburg, Bridgeville, Agner, Harmony, Smithville,
Andrewsville, Greenwood and Farmington.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3869 7577 3868 7580 3870 7580 3871 7584
3870 7589 3880 7592 3881 7590 3883 7591
3895 7553 3868 7545 3866 7574
TIME...MOT...LOC 1352Z 256DEG 19KT 3876 7582
$$
CMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 6, 8:44 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 6, 8:44 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
844 AM EDT Fri Jul 6 2018
.SYNOPSIS...
A seasonably strong cold front will cross the forecast area
today accompanied by showers and some heavy thunderstorms. High
pressure will build in behind the front and bring fair and
pleasant weather over the weekend and into Monday. Typical July
heat and humidity will gradually return through the middle of
next week while a weak frontal boundary may trigger a few
scattered showers and thunderstorms.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An initial batch of showers and thunderstorms with heavy rain
moved across southeastern Pennsylvania and central and southern
New Jersey early this morning. Flash Flood Warnings were issued
from lower Bucks County eastward to the upper part of the Jersey
Shore. Rainfall totals of 1 to 2 inches were common in that
area with some spots receiving 3 to 4 inches. The area of
showers and thunderstorms will continue to move off the coast
this morning.
Our attention will turn to the showers and scattered
thunderstorms associated with the pre-frontal trough extending
across eastern New York State to central Pennsylvania around
8:30 AM. There was not much heavy rain and lightning in
northeastern and central Pennsylvania. However, the line is
expected to intensify as it moves into our region.
The pre-frontal showers and thunderstorms are forecast to move
across eastern Pennsylvania and northern New Jersey by early
afternoon. The back edge of the precipitation is anticipated to
reach southern Delaware and far southern New Jersey before 6:00
PM.
Conditions will remain humid today with the arrival of the
actual cold front lagging a few hours behind the back edge of
the showers and thunderstorms. High temperatures will favor the
80s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
Cooler and much drier air will sweep across the area tonight.
Skies will clear from N/W to S/E. A light to moderate breeze
from the NW/N will continue overnight. Lows will drop into the
low/mid 50s far N and W with low 60s across Delmarva and srn NJ.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Overall the long term forecast looks rather benign, at least
through early next week. The zonally- oriented ridge axis aloft
is initially suppressed westward by the strong shortwave trof
exiting the east coast on Saturday. However by Monday the upper
ridge becomes re- established over the eastern U.S. Seasonally
strong (1025 mb) high pressure builds in on Saturday behind
Friday cold fropa and continues through Sunday before shifting
southward on Monday. The net result will be fair and pleasant
weather through the weekend with forecast dewpoints close to 50F
and temps at or below normal.
Monday starts a gradual return of typical summertime heat and
humidity, which is expected to continue through most of the
week. However at this time heat indices are not expected to
reach really oppressive or dangerous levels. Another shortwave
trof, not as sharp as today's, is expected to dig into the
Northeast around Tuesday, again pushing the upper ridge axis
westward. An associated surface frontal boundary may settle
southward across the northern mid- Atlantic region for the
middle part of the week. Convergence along the front or pressure
trof, along with afternoon instability from returning
heat/moisture, will likely trigger a few mainly afternoon and
evening thunderstorms during this time. Confidence in this
longer-range scenario is not too high, so forecast PoPs remain
mostly in the chance range for now.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Lower CIGS and VSBYS at times in showers and tstms. In
between...VFR expected with some fog or haze possible. SW winds
this morning and the W to NW winds behind a surface trough this
afternoon.
Tonight...VFR conditions exected with mostly SKC and north
winds around 10 knots.
OUTLOOK...
Saturday-Monday night...VFR conditions expected. Confidence
high.
Tuesday...Generally VFR conditions expected. A few isolated
showers/thunderstorms possible which may temporarily lower
conditions. Confidence low on any rain.
&&
.MARINE...
Showers and tstms will be across the waters today as a cold
front nears the region. Gusty winds and locally higher seas can
be expected in tstms. SCA flag will fly across the central and
northern NJ ocean waters today and then over the srn NJ and DE
coastal waters as well as srn Del bay after 03Z tonight and into
Saturday.
Rip Currents...
Low risk is expected across Monmouth NJ and coastal DE beaches
which mostly face E. Moderate risk possible in the (mostly) SE
facing beaches of Ocean, Atlantic and Cape May counties. Tstms
will pose other risk for beaches today. Stay away from the water
if you hear thunder. Go indoors.
OUTLOOK...
Saturday...Northeast winds and waves above Small Craft Advisory
levels should continue through Saturday, although winds will
start to diminish towards evening.
Saturday night-Sunday...Winds decrease below advisory levels,
however, seas may remain near advisory levels for the southern
half of the New Jersey and Delaware coastal waters.
Sunday night-Tuesday...Conditions likely to be below advisory
levels for all areas.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 2 PM EDT this afternoon for PAZ060>062-
070-071-101>106.
NJ...Flash Flood Watch until 2 PM EDT this afternoon for NJZ007>010-
012>019.
DE...Flash Flood Watch until 2 PM EDT this afternoon for DEZ001.
MD...Flash Flood Watch until 2 PM EDT this afternoon for MDZ008.
MARINE...Small Craft Advisory until 6 PM EDT Saturday for ANZ450>452.
Small Craft Advisory from 11 PM this evening to 6 PM EDT
Saturday for ANZ431-453>455.
&&
Synopsis...AMC
Near Term...Iovino
Short Term...O'Hara
Long Term...AMC
Aviation...AMC/O'Hara
Marine...AMC/O'HaraHazardous weather outlook, Jul 6, 8:30 AM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 830 AM EDT Fri Jul 6 2018 DEZ001-MDZ008-NJZ007>010-012>019-PAZ060>062-070-071-101>106-071230- New Castle-Cecil-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 830 AM EDT Fri Jul 6 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002>004-MDZ012-015-019-020-NJZ001-020>023-027-PAZ054-055-071230- Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe- 830 AM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, northern New Jersey, southern New Jersey and northeast Pennsylvania. .DAY ONE...Today and Tonight. Showers and thunderstorms are likely, and they will be capable of producing locally heavy rainfall. There is the potential for urban and poor-drainage flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ024>026-071230- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- 830 AM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...Today and Tonight. There is a moderate risk for the development of dangerous rip currents. Showers and thunderstorms are likely today, and they will be capable of producing locally heavy rainfall. There is the potential for urban and poor-drainage flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-071230- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 830 AM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. Showers and thunderstorms are likely today and they will be capable of producing gusty winds and locally higher seas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 6, 9:25 AM EDT, 27 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
925 AM EDT FRI JUL 6 2018
NJZ020-022-025-026-061345-
Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-
925 AM EDT FRI JUL 6 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ATLANTIC
AND SOUTHEASTERN OCEAN COUNTIES...
At 923 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Surf City to near Tuckerton to
Brigantine. Movement was east at 25 mph.
Winds up to 35 mph are possible with these storms.
Locations impacted include...
Atlantic City, Pleasantville, Brigantine, Absecon, Tuckerton, Surf
City, Beach Haven West, Pomona, Mystic Island and Manahawkin.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3968 7415 3939 7438 3938 7441 3941 7462
3954 7443 3974 7425 3974 7417 3970 7417
3967 7422 3964 7422 3958 7434 3955 7432
3957 7428 3954 7429 3974 7412 3975 7414
3976 7410
TIME...MOT...LOC 1323Z 265DEG 21KT 3969 7418 3955 7427 3942 7437
RobertsonLocal storm report, Jul 6, 9:29 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 AM EDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLOOD POINT PLEASANT BEACH 40.08N 74.05W
07/06/2018 OCEAN NJ DEPT OF HIGHWAYS
FLOODING ON NJ 35 NORTHBOUND NORTH OF COUNTY ROAD 10
(WASHINGTON AVE.). ONE LANE MAY BE CLOSED. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER PHI1801085
DAVISLocal storm report, Jul 6, 9:32 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
932 AM EDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM LIGHTNING BRICK TWP 40.07N 74.12W
07/06/2018 OCEAN NJ TRAINED SPOTTER
HOUSE STRUCK BE LIGHTNING WITH A STRUCTURE FIRE ON
ROYAL DRIVE. CONFIRMED PD ON SCENE. TIME ESTIMATED BY
RADAR.
&&
EVENT NUMBER PHI1801086
DAVISLocal storm report, Jul 6, 9:37 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
937 AM EDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM LIGHTNING LAKEWOOD 40.09N 74.21W
07/06/2018 OCEAN NJ TRAINED SPOTTER
TRANSFORMER EXPLOSION NEAR NUMBER 1 AND AIRPORT ROAD.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER PHI1801087
DAVISLocal storm report, Jul 6, 9:43 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
943 AM EDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM HEAVY RAIN BERKELEY TWP 39.93N 74.27W
07/06/2018 M3.20 INCH OCEAN NJ TRAINED SPOTTER
&&
EVENT NUMBER PHI1801088
DAVISSpecial weather statement, Jul 6, 9:52 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
952 AM EDT FRI JUL 6 2018
DEZ002-003-MDZ020-061415-
Inland Sussex-Kent-Caroline-
952 AM EDT FRI JUL 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SUSSEX...
SOUTHWESTERN KENT AND SOUTHEASTERN CAROLINE COUNTIES...
At 952 AM EDT, a strong thunderstorm was located over Agner, or 9
miles north of Hurlock, moving east at 20 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Harrington, Federalsburg, Bridgeville, Agner, Harmony, Smithville,
Andrewsville, Greenwood and Farmington.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3869 7577 3868 7580 3870 7580 3871 7584
3870 7589 3880 7592 3881 7590 3883 7591
3895 7553 3868 7545 3866 7574
TIME...MOT...LOC 1352Z 256DEG 19KT 3876 7582
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:25 AM EDT | Small Craft Advisory | PHI | 60 hr | |
| Jul 6, 4:39 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset | 4 hr |
| Jul 6, 5:37 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Mercer, Monmouth, Ocean | 4 hr |
| Jul 6, 6:40 AM EDT | Areal Flood Advisory | PHI | Monmouth, Ocean | 4 hr |
| Jul 6, 7:01 AM EDT | Flash Flood Warning | PHI | Burlington, Mercer, Middlesex, Monmouth | 4 hr |
| Jul 6, 7:13 AM EDT | Special Weather Statement | PHI | Burlington, Ocean | 32 min |
| Jul 6, 7:19 AM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 26 min |
| Jul 6, 7:38 AM EDT | Special Weather Statement | PHI | Ocean | 52 min |
| Jul 6, 7:50 AM EDT | Special Weather Statement | PHI | Monmouth | 25 min |
| Jul 6, 7:52 AM EDT | Special Weather Statement | PHI | Atlantic | 23 min |
| Jul 6, 8:13 AM EDT | Special Weather Statement | PHI | Atlantic | 47 min |
| Jul 6, 8:23 AM EDT | Flash Flood Warning | PHI | Burlington, Monmouth, Ocean | 4 hr |
| Jul 6, 9:03 AM EDT | Special Weather Statement | PHI | Atlantic | 27 min |
| Jul 6, 9:06 AM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 6, 9:24 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden | 2 hr |
| Jul 6, 9:25 AM EDT | Special Weather Statement | PHI | Atlantic | 20 min |
| Jul 6, 9:50 AM EDT | Special Marine Warning | PHI | 40 min | |
| Jul 6, 10:40 AM EDT | Special Marine Warning | PHI | 65 min | |
| Jul 6, 11:39 AM EDT | Special Marine Warning | PHI | 66 min | |
| Jul 6, 12:30 PM EDT | Special Weather Statement | PHI | Ocean | 30 min |
| Jul 6, 12:42 PM EDT | Special Weather Statement | PHI | Atlantic | 33 min |
| Jul 6, 12:46 PM EDT | Special Marine Warning | PHI | 59 min | |
| Jul 6, 12:59 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Ocean | 3 hr |
| Jul 6, 12:59 PM EDT | Special Weather Statement | PHI | Ocean | 46 min |
| Jul 6, 1:01 PM EDT | Special Marine Warning | PHI | 59 min | |
| Jul 6, 1:07 PM EDT | Special Weather Statement | PHI | Atlantic | 23 min |
| Jul 6, 1:24 PM EDT | Areal Flood Advisory | PHI | Ocean | 2 hr |
| Jul 6, 1:35 PM EDT | Special Weather Statement | PHI | Atlantic | 40 min |
| Jul 6, 1:43 PM EDT | Special Marine Warning | PHI | 62 min | |
| Jul 6, 3:48 PM EDT | Small Craft Advisory | PHI | 32 hr | |
| Jul 6, 3:06 AM EDT | Special Weather Statement | PHI | Berks | 54 min |
| Jul 6, 3:46 AM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Montgomery | 5 hr |
| Jul 6, 10:29 AM EDT | Special Weather Statement | PHI | Sussex | 31 min |
| Jul 6, 10:52 AM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
| Jul 6, 10:56 AM EDT | Special Weather Statement | PHI | Sussex | 64 min |
| Jul 6, 12:01 PM EDT | Special Weather Statement | PHI | Sussex | 44 min |
| Jul 6, 1:11 PM EDT | Special Weather Statement | PHI | Sussex | 34 min |
| Jul 6, 3:11 PM EDT | Special Weather Statement | PHI | Sussex | 34 min |
Nearby
Special Weather Statements in Maryland, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.